MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Pleural Effusion (2010); Blood Loss (2597); Pseudoaneurysm (2605)
Date of Event 05/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that a physician complained of bleeding in left groin access, and hematoma formation around the sheath during a cto coronary procedure.Post procedure complication occurred.The patient has been discharged.Index procedure outcome was satisfactory.The procedures performed were a percutaneous coronary intervention (pci) to the right coronary artery (rca) with drug-eluting stents and a pci to the cto of the circumflex vessel with drug-eluting stents and a moderate sedation.The estimated blood loss was less than 250cc.The patient was reported to be stable condition.The procedure outcome was satisfactory."description of procedure: after informed consent was obtained, the patient was brought to the cath lab.We prepped both groins.Moderate sedation: the patient received fentanyl and versed for sedation.His heart rate, blood pressure, o2 sats were continuously monitored by independently trained observer.Face-to-face time for procedure is 1.5 hours.A 8x45cm sheath was placed in both groins, pre-closed with perclose devices.We then placed an ebu 3.5 guide with side holes to the left main 8fr and al 0.75 with side holes 8fr to the rca.Simultaneous injection were performed.We then wired the rca with a runthrough wire into the pda, which feeds the collaterals to the distal circumflex vessel.We then delated the rca with a 2.5x30mm emerge balloon.Then, the pda also has a severe lesion, which we used a 1.5x15mm emerge balloon, then a 2.0x15mm emerge balloon.Then, we dilated the whole rca with a 2.5x30mm nc balloon.Then, we ivus'd the rca, the mid vessels are 3.0 vessel, the proximal vessels are 3.5 vessel, distally is 2.5 vessel.We then placed a 2.25x16mm synergy drug-eluting stent to the right pda.Then, we placed a 2.5x32mm synergy drug-eluting stent to the distal rca.For the mid rca, we placed a 3.5x16mm synergy drug-eluting stent.Subsequent angiogram showed no placed residual lesion or dissection with normal timi iii flow.Then, we left the runthrough wire and wired all the way down to the distal cap of the cto of the circumflex vessel.We then went antegrade with a samurai wire to the proximal cap of the cto, rest of the circ with a samurai wire and a corsair 135 catheter and went in with an ultimate brothers 3g wire, got distally, but unable to penetrate the distal cap.Then, we penetrated the distal cap with a guide and second wire and then we advanced the corsair catheter across the lesion and exchanged out for a sion blue wire.We then ballooned the vessel with a l.2x15mm emerge balloon, then a 2.5x20mm emerge balloon, then a 2.5x30mm nc balloon.Then, we ivus'd the circumflex vessel, distally is a 2.5 vessel, proximally is a 3.5 vessel.Then, we placed a 2.5x32rmn synergy drug-eluting stent to the mid circumflex vessel and a 3.5x28rmn synergy drug-eluting stent to the proximal circumflex vessel.Subsequent angiogram showed no residual lesion or dissection with normal timi-3 flow.The left groin had a hematoma.During the procedure, we tried to dry close with a 8.0x20mm balloon, then we removed the 8-french sheath and then sutured down the perclose devices.Then, we placed an 8-french sheath back in and we tried using angio-seal, but the hole was too big for 8-french angio-seal, the angio-seal came out.Then, we had to hold pressure.We placed a balloon down to the common femoral artery, initially 7.0x20mm evercross balloon, then b.Ox20rmn evercross balloon.We ballooned inside the vessel and held pressure for at least 10 minutes.Every 5 minutes, we took a picture which showed there was still some leakage at the site of insertion.After about 10 minutes of balloon inflation, we removed the balloon and then we held pressure manually for at least 30 minutes and then we will do a femostop on the left groin.The right groin sheath, 8-french x45 was exchanged out for short 8-french sheath, was sutured in place.Summary: successful cto intervention to the circumflex vessel with drug-eluting stents.Successful percutaneous coronary intervention to right coronary artery with drug-eluting stents.Plan: we will continue aspirin and plavix.Ct abdomen and pelvis ct abdomen and pelvis without iv contrast - (b)(6) 2019: indication: left heart catheterization with hemoglobin drop.Comparison: renal ultrasound and left groin ultrasound dated (b)(6) 2019.Technique: a ct abdomen and pelvis was obtained without iv administration.Findings: the visualized heart size is normal with coronary artery calcifications present.There are incompletely imaged small bilateral pleural effusions, right greater than left.There is pleural based calcification on the right.Atelectasis in both lo1ner lobes.Liver is normal in contour.Gallbladder is absent.No focal hepatic mass or intrahepatic biliary ductal dilatation is seen on this noncontrast exam.The spleen is normal in size.The adrenal glands are normal.The pancreas is normal in noncontrast ct appearance.No duct dilatation.There is mild enhancement of the renal parenchyma.No hydronephrosis.There is an indeterminate left upper pole renal lesion, which was not visualized on the prior ultrasound.This measures 1.6 cm, table position -69.5.No hydronephrosis.There is a foley catheter within the urinary bladder.There is high attenuation excreted contrast within the urinary bladder.The prostate gland is enlarged.No bowel obstruction or perforation.Abdominal aorta is no aneurysmal.Small retroperitoneal lymph nodes.No omental nodularity.There is a moderate amount of hematomata the left groin extending into the left scrotum.There is edema in the subcutaneous tissue left inguinal region and scrotum.There is no retroperitoneal hematoma.The visualized bony skeleton demonstrates degenerative changes without acute compression fracture or vertebral body subluxation.No suspicious destructive osseouslesic.Impression: moderate hematoma left groin.Exams: 001670102 us doppler groin left r/0 psa left groin ultrasound, (b)(6) 2019: clinical indication: evaluate for pseudo aneurysm after cardiac cath.Findings: there are either two adjacent pseudoaneurysms or a bilobed pseudoaneurysm arising from the left femoral artery.The first rounded pseudoaneurysm measures 1.8 x 1.2 x 1.7 cm.A second rounded focus measures 2.8 x 1.8 x 1.8 cm.Impression: two small left groin pseudoaneurysms versus one bilobed pseudoaneurysm, as above.Exams: 001670185us guide repair pseudoaneurysm ultrasound-guided pseudoaneurysm repair, (b)(6) 2019: clinical indication: pseudoaneurysm.Comparison: ultrasound of same day.Technique: risks and benefits of the procedure explained to the patient and informed consent was obtained.Then, the patient was placed on the table in supine position.Then, the right groin was prepped and draped in normal standard fashion using chlorhexidine.Then, using ultrasound guidance, i introduced a 22-gauge needle into the left groin pseudoaneurysmafter infiltration of the skin and subcutaneous soft tissues with local anesthetic.Using this access, 40 units of thrombin into the groin pseudoaneurysm.This was done until hemostasis was achieved.The needle was removed and hemostasis was achieved with manual compression.The patient tolerated the procedure with no complication.Antibiotics: none.Sedation: none.Impression: successful left groin pseudoaneurysm repair, as described above and an ultrasound of the pseudoaneurysm should be performed tomorrow morning." additional information was received (b)(6) 2019: a pre-deployment angiogram was conducted, but no images were taken.Pre-closed the arteriotomy with perclose based on the pre-deployment angiogram.The physician does not believe that the perclose made the arteriotomy any larger.Bleeding around the sheath at the arteriotomy site occurred during the procedure and a hematoma formed; however, there was no damage to the sheath noted.No issues noted with insertion or withdraw.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update h3 and to provide the completed investigation results.One 8 fr destination was received for product evaluation.The dilator was not returned with the sheath.Visual inspection revealed that a kink at the distal end of the sheath.Based on the provided information and investigation results, there is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that that the kink occurred post-procedure.However, the exact cause of the reported event cannot be determined based on the available information.

Brand Name
RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8741661
Report Number1118880-2019-00153
Device Sequence Number1591045
Product Code DYB
UDI-Device Identifier00389701009414
UDI-Public00389701009414
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K012854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberN/A
Device Catalogue Number54-84501
Device Lot NumberXC06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERGE BALLOON, NC BALLOON; EVERCROSS BALLOON, FEMOSTOP, SHORT 8-FRENCH SHEATH; FENTANYL AND VERSED; PERCLOSE DEVICE, ANGIO-SEAL DEVICE; SAMURAI WIRE, CORSAIR 135 CATHETER; SION BLUE WIRE, 8FRENCH SHEATH; SYNERGY DRUG-ELUTING STENT,RUNTHROUGH WIRE; ULTIMATE BROTHERS 3G WIRE, CORSAIR CATHETER
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age81 YR
Patient Weight118